MAUDE Adverse Event Report: ARTHREX, INC. HEADED REAMER, 8.5 MM CANNULATED; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HEADED REAMER, 8.5 MM CANNULATED; ORTHOPEDIC MANUAL SURG INSTR
Model Number HEADED REAMER, 8.5 MM CANNULATED
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a sales representative via email that an ar-1408.5, cannulated headed reamer, 8.5 mm, was blunt.This was detected during use in an acl reconstruction procedure on (b)(6) 2025 where the acl reamer took 20 seconds to drill through the tibia.The surgeon looked very concerned for the patient's health.The procedure was completed successfully by using the reamer.The evaluation on whether there was patient harm was not evident at that point in time.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 complaint allegation is confirmed.Upon visual inspection, it was noted that the edges of the flute were blunt/rounded.Functional testing was not performed due to the damage to the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeatedly drilling and extended use in the field.Manufacturing date 2016.
 
Event or Problem Description
Additional information: while there was a concern of necrosis, follow-up indicated that necrosis did not occur.

Brand Name
HEADED REAMER, 8.5 MM CANNULATED
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21594986
Report Number1220246-2025-00921
Device Sequence Number18362430
Product Code LXH
UDI-Device Identifier00888867016712
UDI-Public00888867016712
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEADED REAMER, 8.5 MM CANNULATED
Device Catalogue NumberAR-1408.5
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown